MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT SOLO VASCULAR STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT SOLO VASCULAR STENT SYSTEM
Model Number EX062003CL
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528); Misfire (2532)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that during a stent placement procedure in the superficial femoral artery, the stent allegedly partially deployed.It was further reported that as the delivery system was being removed from the patient with partially deployed stent, the stent allegedly broke.The device was removed from the patient and another device was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing record review was not performed, as the information available does not reasonably suggest a manufacturing process may have caused or contributed to the reported event.Investigation summary: based on the investigation of the returned catheter sample it was confirmed that the user could only partially deploy the stent, and that the partially released, and anchored stent fractured upon removal.The system was returned in used condition, and a force transmitting joint was found broken which made a successful deployment of the stent impossible.Increased friction was considered as reason for increased deployment force and subsequent joint break.Potential factors that could have led or contributed to the reported event have been considered.Previously reported similar complaints have been reviewed to find a root cause.Increased friction during stent deployment may be caused by difficult patient anatomy or challenging placement site.Inadequate accessories may be contributing factors.In this case system compatible introducer and guidewire were being used, and the highly calcified vessel was pre dilated.A manufacturing related root cause was considered, however, the lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available, and the evaluation of the returned catheter sample, a definite root cause could not be identified.Based on the information available the investigation is closed with confirmed result.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the applicable labeling for this product it was found that the instructions for use (ifu) sufficiently address the potential risks.The ifu states: 'do not constrict the delivery system during stent deployment.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system and replace with a new unit.' the ifu further states: 'if resistance is met while retracting the delivery system over a guidewire, remove the delivery system and guidewire together.' and 'examine the stent system for any damage.If it is suspected that the sterility or performance of the stent system has been compromised, the device must not be used.' and 'visually inspect the distal end of the stent system to ensure that the stent is contained within the sheath.Do not use if the stent is partially deployed.' furthermore the ifu describes that the safety lock slider must be unlocked when the stent is ready to be deployed.
 
Event or Problem Description
It was reported that during a stent placement procedure in the superficial femoral artery, the stent allegedly partially deployed.It was further reported that as the delivery system was being removed from the patient with partially deployed stent, the stent allegedly fractured.Furthermore, a second stent was used to pin the fracture segment against the wall of the vessel, via the same access site.There was no reported patient injury.

Brand Name
LIFESTENT SOLO VASCULAR STENT SYSTEM
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key8647094
Report Number9681442-2019-00070
Device Sequence Number2073355
Product Code NIP
UDI-Device Identifier04049519004303
UDI-Public(01)04049519004303
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2021
Device Model NumberEX062003CL
Device Catalogue NumberEX062003CL
Device Lot NumberANDN1314
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2019
Initial Date Received by Manufacturer 05/01/2019
Supplement Date Received by Manufacturer07/10/2019
Initial Report FDA Received Date05/28/2019
Supplement Report FDA Received Date08/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight78